Alert archive / New York / Gale Warnings in 2016
Gale Warning 8, NWS New York, NY
NWS New York, NY issued this gale warning at Feb 4, 2016, 3:49 PM EST. It took effect at Feb 5, 2016, 6:00 AM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2016, 3:49 PM EST (20:49 UTC)
- In effect from
- Feb 5, 2016, 6:00 AM EST
- Expired
- Feb 5, 2016, 6:45 PM EST
- In force
- 13 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
277 WHUS71 KOKX 042049 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 349 PM EST THU FEB 4 2016 ...ROUGH CONDITIONS ON THE WATERS... ANZ350-353-355-051100- /O.EXT.KOKX.SC.Y.0017.000000T0000Z-160205T1100Z/ /O.NEW.KOKX.GL.W.0008.160205T1100Z-160205T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 349 PM EST THU FEB 4 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST FRIDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT TONIGHT...BECOMING NORTH AND INCREASING TO 20 TO 30 KT WITH GUSTS UP TO 35 KT ON FRIDAY. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-051100- /O.EXB.KOKX.SC.Y.0017.160205T1100Z-160205T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 349 PM EST THU FEB 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
675 WHUS71 KOKX 050849 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 349 AM EST FRI FEB 5 2016 ...ROUGH CONDITIONS ON THE WATERS... ANZ350-353-355-052200- /O.CAN.KOKX.SC.Y.0017.000000T0000Z-160205T1100Z/ /O.CON.KOKX.GL.W.0008.160205T1100Z-160205T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 349 AM EST FRI FEB 5 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-052200- /O.CON.KOKX.SC.Y.0017.160205T1100Z-160205T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 349 AM EST FRI FEB 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
679 WHUS71 KOKX 051519 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1019 AM EST FRI FEB 5 2016 ...ROUGH CONDITIONS ON THE WATERS... ANZ350-353-355-052300- /O.CON.KOKX.GL.W.0008.000000T0000Z-160205T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1019 AM EST FRI FEB 5 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-052300- /O.CON.KOKX.SC.Y.0017.000000T0000Z-160205T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1019 AM EST FRI FEB 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
754 WHUS71 KOKX 052103 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 403 PM EST FRI FEB 5 2016 ...ROUGH CONDITIONS ON THE WATERS THROUGH TONIGHT... ANZ355-061100- /O.CAN.KOKX.GL.W.0008.000000T0000Z-160205T2300Z/ /O.EXB.KOKX.SC.Y.0017.000000T0000Z-160206T1100Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 403 PM EST FRI FEB 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 6 FEET...SUBSIDING TO 3 TO 5 FT LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-060000- /O.EXT.KOKX.GL.W.0008.000000T0000Z-160206T0000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 403 PM EST FRI FEB 5 2016 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET...SUBSIDING TO 4 TO 6 FT LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-060300- /O.EXT.KOKX.SC.Y.0017.000000T0000Z-160206T0300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 403 PM EST FRI FEB 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
933 WHUS71 KOKX 052345 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 645 PM EST FRI FEB 5 2016 ...ROUGH CONDITIONS TONIGHT... ANZ350-353-060900- /O.CAN.KOKX.GL.W.0008.000000T0000Z-160206T0000Z/ /O.EXB.KOKX.SC.Y.0017.000000T0000Z-160206T0900Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 645 PM EST FRI FEB 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-060900- /O.EXT.KOKX.SC.Y.0017.000000T0000Z-160206T0900Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 645 PM EST FRI FEB 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-060300- /O.CON.KOKX.SC.Y.0017.000000T0000Z-160206T0300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 645 PM EST FRI FEB 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Feb 4, 12:57 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Feb 4, 12:57 PM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1257 PM EST THU FEB 4 2016
.SYNOPSIS...
WAVES OF LOW PRESSURE DEVELOP ALONG A FRONT AND PASS OFFSHORE
TODAY AND FRIDAY. HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST
FRIDAY NIGHT INTO THE WEEKEND. THIS HIGH WEAKENS FOR EARLY NEXT
WEEK WITH A STRONG HIGH REEMERGING OVER SOUTHEAST CANADA. MULTIPLE
WAVES OF LOW PRESSURE WILL BE MOVING ACROSS EARLY TO MID NEXT
WEEK. THE FIRST LOW WAVE EARLY NEXT WEEK HAS THE POTENTIAL TO BE A
NOR EASTER.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT IS NOW EAST OF THE CWA. ONLY SLIGHT CHC OF ADDITIONAL
RAINFALL OVER OUR EASTERN OCEAN WATERS THIS AFTERNOON...OTHERWISE
DRY. STILL SOME CONSIDERABLE CLOUDINESS THIS AFTN...HOWEVER TEMPS
WILL STILL MANAGE TO REMAIN WELL ABOVE NORMAL.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THE COLD FRONT BECOMES NEARLY STATIONARY TONIGHT JUST OFFSHORE WITH
ANOTHER...AND DEEPER WAVE MOVING ALONG THE FRONT. DEPENDING ON HOW
FAR EAST THE FRONT SETS UP WILL DETERMINE THE TRACK OF THE LOW ALONG
THE BOUNDARY. ALSO THE TIMING OF PRECIPITATION TYPE CHANGEOVER WILL
DEPEND ON HOW QUICKLY THE COLDER AIR FILTERS IN AND HOW HEAVY THE
PRECIPITATION IS...ESPECIALLY LATER TONIGHT. WILL LIKELY BE A WET
ACCUMULATING SNOW LATE TONIGHT...MAINLY EAST OF NYC...ACROSS LONG
ISLAND AND INTO SOUTHEASTERN CONNECTICUT. THE UPPER TROUGH IS
STILL WELL TO THE WEST TONIGHT AND FRIDAY AND THE TREND HAS BEEN
FOR A FARTHER WEST TRACK WHICH WOULD BRING HIGHER AMOUNTS OF
SNOW...ESPECIALLY ACROSS THE TWIN FORKS OF LONG ISLAND AND NEW
LONDON CONNECTICUT. WITH THE COLD AIR SLOWER TO MOVE IN HAVE LESS
THAN AN INCH OF SNOW WEST AND NEAR 3 INCHES FAR EASTERN
AREAS...EXTREME EASTERN NEW LONDON...AND MONTAUK POINT.
ANY FARTHER SHIFT TO THE WEST COULD RESULT IN FAR EASTERN REGIONS
APPROACHING 6 INCHES OF SNOW LATE TONIGHT INTO FRIDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE OVERALL PATTERN WILL TREND TO COLDER WEATHER AS
THE JET STREAM IN THE UPPER LEVELS PUSHES FARTHER SOUTH ESPECIALLY
EARLY TO MID NEXT WEEK. THE NORTHERN AND SOUTHERN BRANCHES APPEAR
PHASED ACROSS THE GULF AND ALONG THE SOUTHEAST. THE JET STREAK
EMBEDDED WITHIN INCREASES UP TO 160-190 KTS.
THE MID LEVELS HAVE SW FLOW FRIDAY NIGHT INTO SATURDAY. THEN THIS
FLOW BECOMES MORE SPLIT OVER THE REMAINDER OF THE WEEKEND. MULTIPLE
SHORTWAVES OF VARYING AMPLITUDE MOVE ACROSS ALONG A LARGE LONGWAVE
TROUGH THAT WILL BE SETTING UP ACROSS THE NORTHEAST FOR EARLY TO MID
NEXT WEEK.
AT THE SURFACE...HIGH PRESSURE BUILDS IN FROM THE SOUTH FOR FRIDAY
NIGHT INTO THE WEEKEND. SUBSIDENCE WILL KEEP WEATHER DRY.
TEMPERATURES ARE FORECAST TO BE NEAR NORMAL.
MULTIPLE WAVES OF LOW PRESSURE MOVE ACROSS EARLY TO MID NEXT WEEK.
THE TRACK FOLLOWS THE SAME AS THE LONGWAVE TROUGH SETTING UP. THE
FIRST ONE HAS THE POTENTIAL TO BE A NOR'EASTER ESPECIALLY WITH
REGARDS TO THE ECMWF SOLUTION. HOWEVER...THERE ARE OTHER AREAS OF
LOW PRESSURE FROM A CLIPPER ACROSS THE GREAT LAKES TO LOW PRESSURE
NORTHEAST OF NEWFOUNDLAND. HIGH PRESSURE IS IN BETWEEN IN SOUTHEAST
CANADA. THERE IS UNCERTAINTY HOW MUCH OF AN IMPACT THIS POTENTIAL
NOR'EASTER COULD HAVE OR IF IT JUST GLANCES THE REGION ON ITS
NORTHWESTERN PERIPHERY. OTHER WEAKER WAVES OF LOW PRESSURE FOLLOW
BEHIND IT.
THE WEATHER FOR NEXT WEEK WILL HAVE MORE CHANCES OF SNOW BUT A LARGE
AMOUNT OF UNCERTAINTY OF PLACEMENT OF LOWS SO THE FORECAST AMOUNTS
CANNOT BE DETERMINED AT THIS TIME. TEMPERATURES WILL TREND COLDER
THOUGH AND WITH SUBSEQUENT FORECASTS COULD VERY WELL TREND A FEW
COLDER THAN CURRENTLY CONVEYED.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS THROUGH THIS EVENING. NWRLY WINDS GENERALLY
10-15KT. ISOLATED GUSTS 17-19KT POSSIBLE EARLY...BUT TOO
INFREQUENT TO INCLUDE IN THE TAFS.
-RA DEVELOPS FROM S TO N AFTER 03-04Z. -RA MIXES WITH -SN
OVERNIGHT...AND CHANGES TO ALL -SN BY SUNRISE FOR NYC TERMINALS
ALONG WITH IFR COND. -SN GRADUALLY TAPERS OFF FROM W TO E MID-
LATE MORNING...WITH COND IMPROVING TO MOSTLY VFR BY AFTERNOON.
OVERALL WITH THIS SYSTEM...WORSE CONDITIONS SHOULD BE EXPERIENCED
FURTHER EAST THAN WEST.
WINDS BECOME NRLY OVERNIGHT WITH GUSTS INCREASING TO 20-25KT BY
SUNRISE...THEN BECOME MORE NWRLY DURING THE DAY FRIDAY.
POTENTIAL FOR A FEW INCHES OF RUNWAY ACCUMULATION NYC METRO
TERMINALS...WITH SLIGHTLY HIGHER AMOUNTS POSSIBLE KISP/KGON.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS ANTICIPATED.
KLGA FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS ANTICIPATED.
KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS ANTICIPATED.
KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS ANTICIPATED.
KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS ANTICIPATED.
KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS ANTICIPATED.
.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.FRIDAY AFTERNOON...CONT IMPROVEMENT TO VFR. NW WIND GUSTS 25KT.
.FRIDAY NIGHT-SUNDAY...VFR. SW WINDS G15-20KT POSSIBLE DURING THE
DAY ON SATURDAY.
.MONDAY-TUESDAY...MAINLY VFR EARLY MONDAY. MVFR OR LOWER POSSIBLE
LATE MONDAY-TUESDAY WITH CHANCE OF LIGHT SNOW.
&&
.MARINE...
WIND AND SEAS ON TRACK WITH SCA CONDS DUE TO SEAS ON THE OCEAN.WINDS
AND GUSTS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS TODAY
AND INTO LATE TONIGHT. TOWARD FRIDAY MORNING SOME GUSTS MAY BE
NEAR 25 KT ON THE EASTERN OCEAN WATERS AS A WAVE OF LOW PRESSURE
PASSES EAST. THEN SMALL CRAFT GUSTS WILL BE LIKELY FRIDAY AS
ANOTHER AND DEEPER WAVE OF LOW PRESSURE PASSES TO THE EAST OF THE
WATERS. SOME GUSTS ACROSS THE EASTERN SOUND AND EASTERN BAYS MAY
ALSO BE AROUND 25 KT FRIDAY. OTHERWISE...SEAS ON THE OCEAN WATERS
WILL REMAIN AT SMALL CRAFT LEVELS TODAY INTO TONIGHT. THEREFORE
THE ADVISORY HAS BEEN EXTENDED THROUGH FRIDAY.
SOME RESIDUAL SCA CONDITIONS ON THE OCEAN FOR EARLY
FRIDAY NIGHT. OTHERWISE...CONDITIONS TREND TO BELOW SCA LATER ON
FRIDAY NIGHT AND CONTINUING THROUGH THE WEEKEND WITH HIGH PRESSURE
FROM THE SOUTHWEST BUILDING IN. CONDITIONS BECOME MORE ROUGH NEXT
WEEK WITH THE POTENTIAL WAVES OF LOW PRESSURE. SCA WILL BE MORE
PROBABLE IN THIS TIMEFRAME.
&&
.HYDROLOGY...
TONIGHT INTO FRIDAY...ONE QUARTER TO ONE HALF INCH OF RAINFALL IS
LIKELY THIS AFTERNOON INTO FRIDAY...MAINLY ACROSS THE NYC
METRO...LONG ISLAND AND INTO SOUTHEASTERN CONNECTICUT. THE
PRECIPITATION WILL START AS RAIN AND CHANGE TO SNOW TONIGHT WITH 1
TO 3 POSSIBLE.
NO HYDROLOGIC PROBLEMS ARE ANTICIPATED SINCE ANY PRECIPITATION
CHANCES IN THE LONG TERM ARE EXPECTED TO BE MAINLY SNOW.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST FRIDAY FOR ANZ350-353-355.
&&
SYNOPSIS...JM/MET
NEAR TERM...JC/MET
SHORT TERM...MET
LONG TERM...JM
AVIATION...GS
MARINE...JM/MET
HYDROLOGY...JM/METHazardous weather outlook, Feb 4, 3:25 AM EST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 325 AM EST THU FEB 4 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-051100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 325 AM EST THU FEB 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-051100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 325 AM EST THU FEB 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL WATERS...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE LONG ISLAND BAYS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 4:06 PM EST | Winter Weather Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.